Clozapine-Induced Myocarditis: Two Case Reports From Korea
Jeonghoon Lee, Sungchul Cho, Nuree Kang, Se Hyun KimClozapine is a highly effective antipsychotic, but its use is limited by potentially fatal adverse reactions. People of Asian ancestry have a higher risk of clozapine-induced inflammatory complications, yet reports of clozapine-induced myocarditis (CIM) in this population remain scarce. We present two cases of CIM from a Seoul National University Hospital cohort. Both were young Korean males with schizophrenia spectrum disorders undergoing clozapine titration along with concomitant valproic acid and olanzapine. Eleven days after clozapine initiation, both patients developed spiking fevers with elevations in inflammatory markers and cardiac enzymes; subsequently, they developed more severe symptoms, such as dyspnea, chest pain, and altered mentality. Electrocardiography showed sinus tachycardia, and echocardiography revealed decreased systolic function. After clozapine discontinuation, symptoms and abnormalities in laboratory markers and electrocardiography resolved. These cases illustrate the clinical course of CIM in Asian young males and highlight the importance of monitoring inflammatory markers during clozapine titration.